Alert archive / Oklahoma / Wind Advisories in 2011

Wind Advisory 17, NWS Norman, OK

September 29, 201127 counties in Oklahoma; 8 counties in Texas

NWS Norman, OK issued this wind advisory at Sep 29, 2011, 11:31 AM CDT for 27 counties in Oklahoma; 8 counties in Texas. It took effect at Sep 29, 2011, 12:00 PM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Sep 29, 2011, 11:31 AM CDT (16:31 UTC)
In effect from
Sep 29, 2011, 12:00 PM CDT
Expired
Sep 29, 2011, 9:34 PM CDT
In force
10 hr
Issued by
NWS Norman, OK
All 35 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Jefferson County, OK, Kingfisher County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 87 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 4.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2011-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2011-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-617 J/kg
Mixed-layer LCL
2706 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

162 
WWUS74 KOUN 291631
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1131 AM CDT THU SEP 29 2011

OKZ004>007-009>012-014>018-300100-
/O.NEW.KOUN.WI.Y.0017.110929T1700Z-110930T0100Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA...KINGFISHER
1131 AM CDT THU SEP 29 2011

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TIMING: 12 PM TO 8 PM.

* WINDS: NORTH TO NORTHEAST 25 TO 35...GUSTING 45 MPH.

* IMPACTS: DIFFICULTY DRIVING...ESPECIALLY IN HIGH PROFILE
  VEHICLES. UNSECURED ITEMS MAY BE DISPLACED. LOCAL AREAS OF
  BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

OKZ021>024-027-033>039-044-045-TXZ083>090-300130-
/O.NEW.KOUN.WI.Y.0017.110929T1900Z-110930T0300Z/
BECKHAM-WASHITA-CADDO-CANADIAN-GRADY-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-COTTON-JEFFERSON-HARDEMAN-FOARD-
WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...ELK CITY...SAYRE...CORDELL...ANADARKO...
YUKON...EL RENO...MUSTANG...CHICKASHA...HOLLIS...MANGUM...
HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN...WALTERS...
WAURIKA...QUANAH...CHILLICOTHE...CROWELL...VERNON...
WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY...HENRIETTA
1131 AM CDT THU SEP 29 2011

...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

* TIMING: 2 PM TO 10 PM.

* WINDS: NORTH TO NORTHEAST 25 TO 35...GUSTING 45 MPH.

* IMPACTS: DIFFICULTY DRIVING...ESPECIALLY IN HIGH PROFILE
  VEHICLES. UNSECURED ITEMS MAY BE DISPLACED. LOCAL AREAS OF
  BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

BURKE
1 follow-up statement
024 
WWUS74 KOUN 300234
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
934 PM CDT THU SEP 29 2011

OKZ021>024-027-033>039-044-045-TXZ083>090-300345-
/O.CAN.KOUN.WI.Y.0017.000000T0000Z-110930T0300Z/
BECKHAM-WASHITA-CADDO-CANADIAN-GRADY-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-COTTON-JEFFERSON-HARDEMAN-FOARD-
WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...ELK CITY...SAYRE...CORDELL...ANADARKO...
YUKON...EL RENO...MUSTANG...CHICKASHA...HOLLIS...MANGUM...
HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN...WALTERS...
WAURIKA...QUANAH...CHILLICOTHE...CROWELL...VERNON...
WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY...HENRIETTA
934 PM CDT THU SEP 29 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS HAVE DIMINISHED BELOW ADVISORY LEVELS AND ARE EXPECTED
TO CONTINUE A SLOW DECLINE OVERNIGHT.

$$

CMS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Sep 29, 6:25 AM CDT, 5 hours 6 minutes earlier.

Area forecast discussion, Sep 29, 6:25 AM CDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
625 AM CDT THU SEP 29 2011

.AVIATION...
/12Z TAFS/ A STRONG COLD FRONT WILL MOVE SOUTH DURING THE
DAYLIGHT HOURS TODAY... LIKELY WITH NORTH WIND GUSTS TO 30 KT OR
HIGHER BEHIND THE FRONT. OTHERWISE... VFR CONDITIONS ARE EXPECTED
THROUGH 12Z FRIDAY WITH ISOLATED LATE AFTERNOON SHOWERS/STORMS TO
STAY SOUTH AND EAST OF TERMINALS.

&&

.PREV DISCUSSION... /ISSUED 404 AM CDT THU SEP 29 2011/

DISCUSSION...
A COLD FRONT WILL MOVE ACROSS THE CWA DURING THE DAYTIME HOURS
TODAY... WITH STRONG NORTH WINDS BEHIND THE FRONT. MILD AND DRY
CONDITIONS WILL LAST THROUGH SATURDAY. SOUTH WINDS AND WARM
TEMPERATURES WILL RETURN NEXT WEEK.

THE COLD FRONT IS FORECAST TO ENTER NORTHWEST OK ABOUT MID-
MORNING... PUSHING TO NEAR THE RED RIVER BY EARLY EVENING.
WILDFIRE POTENTIAL WILL BE ENHANCED ON BOTH SIDES OF THE FRONT.
AHEAD OF THE FRONT WILL BE A HOT AND DRY AIRMASS. THOUGH
TEMPERATURES WILL BE SOMEWHAT COOLER... THE POST-FRONTAL AIR WILL
BE VERY DRY AND A FEW WIND GUSTS COULD EXCEED 35 MPH. NAM/NSSL WRF
MODELS BREAK OUT SHOWERS ALONG THE FRONT LATE THIS AFTERNOON...
AND ISOLATED SHOWERS/STORMS HAVE BEEN ADDED TO THE FORECAST THIS
AFTERNOON/EVENING NEAR AND SOUTH OF THE RED RIVER. IF THESE
SHOWERS DEVELOP... THEY COULD PRODUCE LOCALIZED GUSTY WINDS.

FRIDAY AND SATURDAY WILL BE CHARACTERIZED BY WARM DAYS... COOL
NIGHTS... AND VERY DRY LOW LEVEL AIR. A MID LEVEL RIDGE IS
FORECAST BY MED RANGE MODELS TO BE LOCATED OVER THE SOUTHERN
PLAINS THROUGH THE EARLY PART OF NEXT WEEK. AS A TROUGH DEVELOPS
OVER THE WESTERN STATES NEXT WEEK... SOUTH WINDS WILL RETURN AND
MAY BE QUITE STRONG AT TIMES IN WESTERN PORTIONS OF THE CWA. AN
INCREASE IN LOW LEVEL MOISTURE AND RAIN CHANCES IS EXPECTED TOWARD
THE MIDDLE TO THE END OF NEXT WEEK AS THE WESTERN TROUGH INCHES
CLOSER.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  88  53  76  50 /  10   0   0   0
HOBART OK         89  51  79  51 /  10   0   0   0
WICHITA FALLS TX  95  55  82  53 /  10  10   0   0
GAGE OK           82  44  77  46 /  10   0   0   0
PONCA CITY OK     85  47  76  48 /  10   0   0   0
DURANT OK         95  56  81  51 /  10  10   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

11/03/03
Hazardous weather outlook, Sep 29, 11:24 AM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1124 AM CDT THU SEP 29 2011

OKZ004>048-050>052-TXZ083>090-301000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1124 AM CDT THU SEP 29 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN NORTH TEXAS AND
FAR SOUTHERN OKLAHOMA THIS AFTERNOON AND EARLY EVENING.

DISCUSSION...
LACK OF MOISTURE IN THE LOWER LEVELS OF THE ATMOSPHERE IS EXPECTED
TO LIMIT THE CHANCE FOR THUNDERSTORM DEVELOPMENT AS A COLD FRONT
PASSES OVER THE REGION. THERE IS A POSSIBILITY OF THUNDERSTORMS...
HOWEVER...AS STRONG HEATING AHEAD OF THE COLD FRONT WILL PRODUCE
WEAK INSTABILITY. CONVECTIVE SHOWERS AND ISOLATED THUNDERSTORMS MAY
DEVELOP SOUTH OF A LINE FROM CROWELL AND BURKBURNETT TEXAS TO
ARDMORE AND ATOKA IN OKLAHOMA. ANY STORMS THAT DEVELOP WILL MOVE
QUICKLY SOUTH OUT OF THE REGION...BUT MAY PRODUCE A FEW CLOUD TO
GROUND LIGHTNING STRIKES ALONG WITH STRONG WIND GUSTS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY SEP 30.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...15 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.

OTHER HAZARDOUS WEATHER...
STRONG AND GUSTY NORTH WINDS WILL DEVELOP THIS AFTERNOON AND
EVENING. A WIND ADVISORY IS IN EFFECT FOR MUCH OF WESTERN OKLAHOMA
AND WESTERN NORTH TEXAS.

THE WINDS WILL COMBINE WITH VERY DRY AIR TO KEEP WILDFIRE POTENTIAL
IN THE VERY HIGH CATEGORY THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.

OTHER HAZARDOUS WEATHER...
A PERIOD OF COOLER WEATHER AND LIGHT WINDS IS EXPECTED OVER THE
WEEKEND...BUT MODERATE TO STRONG SOUTHERLY WINDS WILL ELEVATE THE
WILDFIRE POTENTIAL NEXT WEEK.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
FRIDAY.

BURKE

Nearby

Wind Advisories in Oklahoma, 2011Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.